Chest infection: I have been put on... - Asthma UK communi...

Asthma UK community forum
13,565 members19,073 posts

Chest infection

Aisling30
Aisling30
10 Replies

I have been put on Revlar Ellipta three months ago and have been doing well withbit. Last week I got a cold and felt miserable. Went to my gp and ge said my chest wasn't too bad abd he gave me 30mg predisone to take for5 days and antibiotics. I didnt feel I was too bad so I didnt take the antibiitics straight away. However I felt really bad Sunday and started taking the antibiotics but what is happening is I have a dry cough now and my chest feels full of mucus which I cant get rid off. Its most uncomfortable and feels scratchy when I breath.

My worry is could the Revlar Ellipta be making my chedt infection wirse as I have read that it can guve you respitory tract infections.

what would you advise me to do? Finish the course of antibiotics. i have only one day to go on the steroids and I feel they are doing nothing for me.

I am 66 years old and have had asthma fir 61 years.

Liz

10 Replies
oldestnewest
Thomas45

I can't advise you medically but I know that when I have a chest infection I get to a doctor, and get pred and antibiotics and take them immediately. I know from experience that the infection will get worse without the antibiotics. I am 73 and have had asthma since I was 29. If I was in your situation I would see my doctor. One of the doctors at the medical practice I go to said that I never waste their time. Asthma can cause death so work with your doctors to get rid of the infection. Hope you're feeling better soon.

1 like
Reply
Aisling30
Aisling30
in reply to Thomas45

Hi Thomas thanks for that feedback. I actually feel a bit better today so obviously I am starting to get out of it. Asthma is a definite bitch. I think though as you get older you are inclined to panic more about chest infections asthma etc ( well I do). in actual fact I make my asthma 10 times worse with anxiety🤣🤣

Reply
Chip_y2kuk

Chest infections are a side effect of any inhaled steroid in fact steroids by there very nature reduce your immune systems function... there also used in large doses with transplant patients to help with rejection

Reply
Chip_y2kuk

Also if the doctor has given you antibiotics he has heard a crackle which usually means a bacterial infection all you have done by waiting is give the infection time to take hold and do further possibly irreversible damage to your lungs

Reply
Aisling30

Thanks for your reply. My GP said my chest didnt sound too bad and he only gave me the antibiotics in case I needed them over the bank holiday. Havung suffered asthma For 61 years I am used to knowing the damage that can be done. However its the Revlar Ellipta inhaler which I am now on is concerning me and I am wondering vecause this inhaler has side effects of upper respitory tract infections that this coukd have made my infection worse this timr. Also because I am so short of breath you need to really inhale this inhaler deep into your lungs which I havent been able to do but the amount that does go in is giving me reluef but after 20 hours I may need to take a puff of Atrovent whichbI think is a very good inhaler. Irs prescribed for COPD but it works great for my asthma.

Reply
Chip_y2kuk

I've been on clenil,duoresp spiromax, foatair and seretide and they all have chest infections as a side effect

The one that concerns me is spiriva.. Where there is as a side effect "increased risk of death"..... Great

Reply
phyl1246

Hi I was in the hospital 2x in MARCH and they didn't give me any antibiotics when I came out the 2nd time I went to CVS and bought an expectorant and all this mucus I came up I had 3/4 drs and noone heard the congestion? I think it's worth trying!Drs are not always right.Good Luck

Reply
Aisling30
Aisling30
in reply to phyl1246

Hi Phyl I think you maybe right. Its a good long time since I needed antibiotics and this course has just made me so ill, nauseous and off my food.

I actually had an anxiety attack this morning because I think there is something more wrong with me when it is probably the antibiitics🤣🤣🤣

Reply
phyl1246

Hi I am taking Benadryl ifs the only thing that.seems to help when I can t breathe. I mostly feel tight in my throat not chest ! do u use a nebulizer?

Reply
Aisling30
Aisling30
in reply to phyl1246

never heard of that one Phyl. Yes I have a nebuliser but I very seldom use it. I got a new one in April but I only used it Tuesday for the first time cos I couldnt get the junk out of my chest. I must prefer the Atrovent inhaler - one puff does me maybe twice a day together with the Revlar Ellipta. That is a brilliant inhaler. I was on the same inhalers for 20 years so you can imagine my joy that one puff of this inhaler in 24vhours is amazing!

Thanks for your feedback. I will check that bottle out and see if it can be bought in Ireland😋

Reply

You may also like...